Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 85, NWS Northern Indiana

August 19, 2014Branch County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Aug 19, 2014, 4:16 PM EDT for Branch County, Saint Joseph County, Michigan. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 4:16 PM EDT (20:16 UTC)
Expired
Aug 19, 2014, 5:00 PM EDT
In force
44 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:35 PM EDTTSTM WND DMG10 S Coldwater, MIPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 2:34 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS53 KIWX 192016
SVRIWX
MIC023-149-192100-
/O.NEW.KIWX.SV.W.0085.140819T2016Z-140819T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  EASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 500 PM EDT

* AT 414 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF COLON TO 5 MILES SOUTHEAST OF
  CENTREVILLE TO 9 MILES EAST OF LAGRANGE...AND MOVING EAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  UNION CITY AND BRONSON AROUND 435 PM EDT.
  COLDWATER AROUND 455 PM EDT.
  QUINCY AROUND 500 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SHERWOOD...GILEAD...MATTESON
LAKE...EAST GILEAD...HODUNK...BATAVIA...KINDERHOOK...GIRARD...LAKE OF
THE WOODS AND COLDWATER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 8484 4201 8483 4176 8483 4176 8545
      4189 8553 4207 8546 4208 8484
TIME...MOT...LOC 2016Z 270DEG 27KT 4205 8533 4189 8542
          4167 8523

HAIL...<.75IN
WIND...60MPH

$$
1 follow-up statement
787 
WWUS53 KIWX 192036
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT TUE AUG 19 2014

MIC149-192046-
/O.CAN.KIWX.SV.W.0085.000000T0000Z-140819T2100Z/
ST. JOSEPH MI-
436 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. JOSEPH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4208 8484 4202 8484 4201 8483 4176 8483
      4176 8515 4189 8525 4207 8528
TIME...MOT...LOC 2036Z 270DEG 27KT 4205 8513 4189 8522
          4167 8503

$$

MIC023-192100-
/O.CON.KIWX.SV.W.0085.000000T0000Z-140819T2100Z/
BRANCH MI-
436 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BRANCH COUNTY
UNTIL 500 PM EDT...

AT 435 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UNION CITY TO BRONSON TO ANGOLA...AND MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COLDWATER AROUND 455 PM EDT.
  QUINCY AROUND 500 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HODUNK...BATAVIA...
KINDERHOOK...GIRARD...LAKE OF THE WOODS...COLDWATER LAKE...
CALIFORNIA...SOUTH BUTLER AND MARBLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8484 4202 8484 4201 8483 4176 8483
      4176 8515 4189 8525 4207 8528
TIME...MOT...LOC 2036Z 270DEG 27KT 4205 8513 4189 8522
          4167 8503

HAIL...<.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:53 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 19, 12:53 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1253 PM EDT TUE AUG 19 2014

.SYNOPSIS...
ISSUED AT 548 AM EDT TUE AUG 19 2014

LOW PRESSURE AREA AND A SLOW MOVING COLD FRONT WILL APPROACH THE
REGION TODAY CAUSING SHOWERS AND THUNDERSTORMS TO INCREASE THIS
AFTERNOON. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL THIS AFTERNOON. STORMS WILL BE CAPABLE OF LOCALLY
HEAVY RAIN. HIGHS TODAY WILL BE IN THE LOWER TO MID 80S. LOWS
TONIGHT WILL BE AROUND 65.

&&

.UPDATE...
ISSUED AT 1001 AM EDT TUE AUG 19 2014

REMNANTS OF MORNING MCS HAVE DISSIPATED/MOVED GENERALLY
EAST/NORTHEAST OF FORECAST AREA THIS MORNING...ALTHOUGH SCT
SHRA/TSRA WILL AFFECT NORTHERN HILLSDALE COUNTY MI THROUGH THE
REMAINDER OF THE MORNING. ADDITIONAL SCT SHOWERS AND THUNDERSTORMS
MAY DEVELOP ACROSS NORTHEAST PORTIONS OF THE AREA THROUGH MID
AFTERNOON WITH WEAK TRAILING CONVECTIVELY ENHANCED VORT MAX SLOW TO EXIT
THE AREA. ATTENTION WILL SHIFT UPSTREAM THIS AFTERNOON WITH A PAIR
OF UPPER VORTICES BEING MONITORED. THE FIRST OF THESE VORTS ACROSS
NORTHERN MISSOURI ALSO APPEARS TO BE GETTING SOME CONVECTIVE
REINFORCEMENT AND SHOULD SHIFT INTO WEST CENTRAL INDIANA THIS
AFTERNOON. SECOND VORT IS ROUNDING PARENT UPPER LOW CENTERED
ACROSS THE NORTHERN GREAT LAKES THIS MORNING AND SHOULD BEGIN TO
MOVE INTO CENTRAL/NORTHERN LOWER MI BY THIS EVENING. CURRENT
EXPECTATION IS THAT STRONGER FORCING WITH THIS SECOND VORT MAY BE
MORE DELAYED IN NATURE AND REALLY NOT AFFECT AREA UNTIL THIS
EVENING WITH FOCUS MORE LIKELY ON SOUTHERN VORT AND CONTINUAL
CONVECTIVE ENHANCEMENT OF THIS SHORT WAVE AS IT REACHES LOCAL AREA
THIS AFTERNOON.

SOME QUESTIONS REMAIN AS TO MAGNITUDE OF INSTABILITY THIS
AFTERNOON WITH THE POSSIBILITY OF SOME HIGH CLOUDS OVERSPREADING
AREA OVER NEXT SEVERAL HOURS. STILL EXPECTING SBCAPES ON THE ORDER
OF 1500-2500 J/KG...ALTHOUGH SHEAR PROFILES STILL APPEAR TO BE
QUITE MARGINAL IN NATURE. SEVERE POTENTIAL STILL APPEARS TO BE
SOMEWHAT ISOLATED IN NATURE BUT WILL HAVE TO MONITOR THE
POSSIBILITY OF ANY CONVECTIVELY ENHANCED VORT MAX ALLOWING FOR
SMALLER SCALE REGIONS OF ENHANCED SHEAR THAT COULD PROMOTE BETTER
STORM ORGANIZATION. WILL CARRY POPS INTO THIS EVENING WITH
SECONDARY VORT MAX POSSIBLY ALLOWING ADDITIONAL SCT TSRA
DEVELOPMENT ACROSS NORTHWEST HALF OF THE AREA PAST PEAK HEATING
HOURS. UPDATED FORECAST SENT TO REFINE MORNING POPS...BUT NO
SIGNIFICANT CHANGES MADE AT THIS TIME.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM EDT TUE AUG 19 2014

THE EARLY MORNING SETUP FOR FOG IS FAVORABLE AGAIN WITH CLEAR
SKIES...LIGHT WINDS AND PLENTY OF LOW LEVEL MOISTURE. UPSTREAM
CLOUDS WILL ARRIVE TOO LATE TO HAVE MUCH OF AN EFFECT SO HAVE ADDED
AREAS OF FOG OVER FAR WEST AREAS EARLY THIS MORNING. THE FOGGY
CONDITIONS WILL IMPROVE EARLY THIS MORNING AS LOW LEVEL FLOW
INCREASES AND THE FOG MIXES OUT WITH DAYTIME HEATING. AN UPPER LEVEL
LOW AND ASSOCIATED TROF WILL MOVE INTO THE UPPER MIDWEST TODAY...AND
PROVIDE A MORE FAVORABLE ENVIRONMENT FOR THUNDERSTORMS OVER THE
FORECAST AREA. FAVOR THE 4KM NAM/WRF THAT APPEARS TO HAVE THE BEST
HANDLE ON THE DEVELOPMENT OF CONVECTION EARLY THIS MORNING...AND THE
REDEVELOPMENT OF STORMS LATER TODAY ALONG THE EARLIER OUTFLOW
BOUNDARY. HAVE MADE SUBSTANTIAL CHANGES TO THE GRIDS/FORECAST IN
THIS REGARD. AFTERNOON CAPE VALUES SHOULD APPROACH 3000 J/KG...AND
BRING THE POTENTIAL FOR SEVERE STORMS AS LOW TO MID LEVEL FLOW
INCREASES AND BETTER SUPPORTS THE DEVELOPMENT FOR SEVERE STORMS.
RAISED HIGHS A LITTLE TODAY. FAVOR THE WARMER GFS/MAV AS
TEMPERATURES WILL BE STARTING OUT WELL INTO THE 60S WITH 850 MB
TEMPS AROUND 18C.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 415 AM EDT TUE AUG 19 2014

DECENT MODEL AGREEMENT NOTED ALOFT THIS PD ESP W/EXPANDING UPR RIDGE
CNTRD OVR THE LWR MS VALLEY. HWVR DETAILS W/NRN CONUS FLW REMAIN A
CONVOLUTED MESS. REGARDLESS SYNOPTIC PATTN OF EXPANDING UPR RIDGE
SEWD OF PROGRESSIVE NRN STREAM FLW THROUGH SRN CANADA WILL ALLOW SFC
FNTL ZONE TO BUCK BACK NWD INTO THE NRN LAKES THIS WEEKEND.

START OF PD ON WED XPCD TO BE TRANQUIL IN WAKE OF EWD WKNG UPR LOW
ACRS THE NRN LAKES. WILL HOLD W/A TOKEN LOW CHC POP ACRS NE CWA WED
AFTN IN SPIRIT OF COLLABORATION BUT LL DRYING AND BURGEONING HGT
RISES ALOFT SHLD QUELL ANY SHOWER DVLPMNT. EWD FOLD OF UPR RIDGE WED
NIGHT AND ASSOCD EWD ADVTN OF LL THETA-E RIDGE OUT OF THE PLAINS
WILL LIKELY YIELD SOME STORMS AFT MIDNIGHT FAR SWRN ZONES AND BUMPED
PRIOR POPS THERE WHILE HOLDING W/LOW TO SLGT CHC MENTION ELSEWHERE.
SOME OF THIS MAY BLEED OVR INTO THU AM AS SFC BNDRY MIXES BACK NWD
THROUGH THE CWA. NOT PARTICULARLY IMPRESSED W/PRECIP CHCS OWING TO
BOTH LG SCALE HGT RISES ALOFT AND GENERAL CAPPING DVLPG UNDERNEATH
WARM LYR ALOFT.

ADDNL WARMING ALOFT XPCD ON FRI-SUN AS UPR RIDGE BLDS FURTHER. NO DOUBT
SIG MID LVL CAPPING LIKELY AND W/GENERAL CONSENSUS INDICATING WK
MASS FLUX ACRS THE SRN LAKES WILL CUT PRIOR EXISTING MENTIONABLE
POPS ACRS THE BOARD. OTRWS WARMEST AIR OF THE SUMMER XPCD THIS
WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1253 PM EDT TUE AUG 19 2014

INCREASING LARGE SCALE SUPPORT IN TERMS OF A PAIR OF UPPER LEVEL
DISTURBANCES TRACKING ACROSS THE REGION COMBINED WITH WEAK LOW
LEVEL FRONT WILL ALLOW FOR INCREASING SHOWER/THUNDERSTORM COVERAGE
ACROSS NORTHERN INDIANA EARLY THIS AFTERNOON. BEST CHANCES OF TSRA AT
ONSET OF TAF VALID PERIOD WILL BE AT KSBN...WITH CHANCES INCREASING
TO KFWA CLOSER TO THE 20-21Z TIMEFRAME. SOME OF THE STORMS MAY
PRODUCE SOME GUSTY WINDS IN EXCESS OF 35 KNOTS. GREATEST
THUNDERSTORM COVERAGE IS ANTICIPATED FOR THE 19Z-22Z TIMEFRAME AT
KSBN AND FROM ROUGHLY 21Z-00Z AT KFWA. WEAKENING FRONTAL
BOUNDARY...RESIDUAL LOW LEVEL MOISTURE...AND LIGHT GRADIENT WILL
LIKELY PROMOTE PATCHY FOG/STRATUS DEVELOPMENT AGAIN OVERNIGHT AND
HAVE TRENDED FORECAST TO MVFR CONDITIONS AFTER 06Z. DETAILS IN
THIS REGARD WILL HAVE TO BE FINE TUNED IN UPCOMING FORECASTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...SKIPPER
SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 19, 10:57 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT TUE AUG 19 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201500-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1057 AM EDT TUE AUG 19 2014 /957 AM CDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO EARLY EVENING. A FEW OF THE STORMS MAY BE SEVERE
FROM THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WINDS
AND LARGE HAIL AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY
NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-201500-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON. AN ISOLATED
STORM MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY
NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 19, 2:43 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EDT TUE AUG 19 2014

MIZ077-191915-
BERRIEN MI-
243 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD BERRIEN COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF BRIDGMAN...OR 15 MILES SOUTHWEST
OF ST. JOSEPH...MOVING EAST AT 45 MPH.

WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FAIR PLAIN...ST. JOSEPH AND BENTON HARBOR...
  BENTON HEIGHTS...
  NILES...
  BRIDGMAN...
  STEVENSVILLE...
  BERRIEN SPRINGS AND LAKE MICHIGAN BEACH...

THIS INCLUDES INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 5 AND
42.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4181 8624 4181 8673 4192 8661 4211 8650
      4218 8642 4225 8637 4225 8623
TIME...MOT...LOC 1843Z 258DEG 40KT 4200 8669
Special weather statement, Aug 19, 3:13 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT TUE AUG 19 2014

MIZ077-078-192000-
BERRIEN MI-CASS MI-
313 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD CASS COUNTY...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWAGIAC TO 7 MILES
SOUTHWEST OF EDWARDSBURG...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOWAGIAC AND EDWARDSBURG...
  CASSOPOLIS...
  MARCELLUS...
  DAILEY...
  LA GRANGE AND EAGLE LAKE...
  ADAMSVILLE...JUNO LAKE AND DIAMOND LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4207 8576 4179 8577 4177 8579 4176 8624
      4207 8624
TIME...MOT...LOC 1913Z 261DEG 29KT 4201 8618 4174 8618
Special weather statement, Aug 19, 3:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EDT TUE AUG 19 2014

INZ005-016-191945-
ELKHART IN-KOSCIUSKO IN-
317 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD KOSCIUSKO AND ELKHART
COUNTIES...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKHART TO NAPPANEE
TO MENTONE...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WARSAW...
  WINONA LAKE AND GOSHEN...
  SYRACUSE...
  BRISTOL...MILFORD AND NEW PARIS...
  PIERCETON...NORTH WEBSTER AND MILLERSBURG...
  MONOQUET AND LEESBURG...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 88 AND
107.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4176 8566 4121 8566 4110 8606 4176 8606
TIME...MOT...LOC 1917Z 256DEG 28KT 4165 8596 4141 8596
          4123 8594
Special weather statement, Aug 19, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT TUE AUG 19 2014

INZ006-008-017-192030-
LAGRANGE IN-NOBLE IN-WHITLEY IN-
338 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITLEY...NOBLE AND
LAGRANGE COUNTIES...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF TOPEKA TO LIGONIER TO 14 MILES SOUTH OF LIGONIER...MOVING EAST AT
30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LIGONIER...
  LAGRANGE...
  KENDALLVILLE...
  TOPEKA...
  ALBION...
  ROME CITY...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 109
AND 133.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4129 8520 4121 8565 4176 8566 4176 8520
TIME...MOT...LOC 1938Z 256DEG 28KT 4167 8572 4148 8566
          4128 8566
Special weather statement, Aug 19, 3:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE AUG 19 2014

MIZ079-192030-
ST. JOSEPH MI-
349 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
THREE RIVERS TO WHITE PIGEON...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  THREE RIVERS...
  STURGIS...
  WHITE PIGEON AND CONSTANTINE...
  CENTREVILLE...
  COLON...
  COREY LAKE AND CLEAR LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4176 8529 4176 8553 4176 8576 4207 8576
      4207 8530
TIME...MOT...LOC 1949Z 266DEG 27KT 4196 8581 4174 8569
Local storm report, Aug 19, 4:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     SOUTH BEND              41.68N  86.25W
08/19/2014                   ST. JOSEPH         IN   BROADCAST MEDIA

            TREES AND POWERLINES DOWN NEAR CLEVELAND ROAD

&&

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:43 PM EDTSpecial Weather StatementIWXVan Buren32 min
Aug 19, 3:13 PM EDTSpecial Weather StatementIWXCass47 min
Aug 19, 3:49 PM EDTSpecial Weather StatementIWXSaint Joseph41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.